Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
November 8, 2003
Question from Kuala Lumpur, Malaysia:
My daughter started on Lantus three months ago, and initially her HbA1c was 8.6%, and last week it was 7.6. The endocrinologist was happy about it, but my daughter experiences headaches almost everyday even though when she tests, it is not hypo. So far I only come across one complaint on the Internet about this, and no studies has shown the this is a side effect. Is it a side effect of Lantus? If so, what should my daughter do? Since Lantus is very new here, I am concerned that the endocrinologist could not answer my question.
It’s unlikely that Lantus is the cause of the headaches from your description. I would do some more detailed detective work with more frequent blood glucose monitoring to be sure that there are not large swings of blood glucose levels. This could cause headaches. Other causes of headaches also should be considered: allergies, stress, sinus problems, migraines, excess caffeine intake, some of the artificial sugar substitutes, etc. You should go back and review with your daughter’s medical team and see if you can problem solve in more detail.